Flood, Morgan
- When
- March 9, 3:30 PM EST to 6:30 PM EST
- Where
- Morgan County, Countywide
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.483, -86.450
Water was flowing over several roads in and around Paragon. No property damage was reported.
Strong thunderstorms produced significant rainfall over central Indiana, causing sporadic areal flooding. Little property damage was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Strong thunderstorms produced significant rainfall over central Indiana, causing sporadic areal flooding. Little property damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Mar 9, 2:45 PM EST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 245 PM EST THU MAR 9 2006 .DISCUSSION...LOW PRES FOUND OVR SW MO EARLY THIS AFTERNOON ALONG WITH A TROF OF LOW PRES THAT EXTENDED NE TO THE CENTRAL GRT LKS. H2O VAPOR IMAGERY SHOWS TROPICAL PLUME OF MOISTURE STRETCHING FM THE WRN GULF INTO THE OH RVR VALLEY. DEWPOINTS PLENTY MOIST ACRS THE FA IN THE MIDDLE 50S ALONG WITH A WARM SRLY FLOW AHEAD OF THE LOW PRESSURE SYS. MAIN FORECAST CHALLENGE TDY WL BE AMOUNT OF RAINFALL. ALSO WIND SPEEDS TONIGHT ARE A CONCERN. MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN BUT DIFFER A BIT WITH SOME DETAILS. PROGRESSIVE UPPER PATTERN AS H5 NEG TILTED TROF PUSHES ACRS INDIANA TONIGHT THROUGH THE SWERLY UPPER FLOW. TIME SECTIONS AND SOUNDINGS SHOW A SATURATED COLUMN THROUGH TONIGHT. TIME SECTIONS SHOW NICE VV TONIGHT ALSO...NEAR 12 -UBAR/SEC. 88D SHOWS HEAVIER RAINS TO OUR SW PROPAGATING OUR WAY. FORECAST SOUNDINGS SHOW PRECIPITABLE H20 AROUND 1-1.25 INCHES...INSTABILITY NOT SO IMPRESSIVE THROUGH AS LI/S ARE POSITIVE OR AROUND 0. CAPE LIMITED ALSO. STILL CANNOT RULE OUT THUNDER. FURTHERMORE GFS AND NAM BOTH SHOW STRONG LLJ PUSHING THROUGH THE OH VALLEY TONIGHT...NR 70 KNTS. FORECAST SOUNDINGS IN CONJUNCTION WITH THIS SHOW 40-50 KNT WINDS NR 1000 FT AGL. GIVEN THE LACK OF MUCH DOWNWARD MOVEMENT... ONLY AN ISOLATED DOWNDRAFT WITHIN A TSTM MAY BE ABLE TO BRINGS THESE WINDS TO THE GROUND. THUS A WIND ADVISORY SEEMS NOT NEEDED ATTM...AS ONLY STRONG WINDS EXPECTED FROM AN ISOLATED STRONG STORM. GIVEN THE MOISTURE FLOW INTO THE RGN AND THE CURRENT FLOOD WATCH OUT SEE NO REASON TO CHANGE THE ONGOING FLOOD WATCH...AS IT COVERS THE SITUATION WELL. ONLY A LITTLE BIT OF COOLER AIR BEHIND THE FRONT. WITH FROPA AROUND 09Z EXPECT THE COOLER LATE TONIGHT. WL LEAN A BIT COOLER ACRS THE NORTHWEST AND STICK CLOSE TO MAV ELSEWHERE. UPPER SYSTEM MOVES QUICKLY OUT THE RGN ON FRI AS A RIDGE BUILDS ACRS THE AREA IN THE SW UPPER FLOW. TIME SECTIONS CONTINUE TO SHOW PLENTY OF HIGH RH ACRS THE AREA IN THE LOWER LVLS ON FRI...ALONG WITH SUBSIDENCE. WITH ONLY PARTIAL SUN AVAILABLE ALONG WITH H8 TEMPS NR 1-2C HIGHS IN THE MIDDLE 50S SEEM REASONABLE. WL STICK CLOSE TO MAV AGAIN HERE AS IT APPEARS TO DO WELL. TWO MORE QUICK HITTING SYSTEMS PUSH THROUGH THE AREA ON SATURDAY AND SUNDAY. AS A SOUTHERLY FETCH OF WARM GULF AIR REMAINS IN PLACE THROUGH THE WEEKEND...CAN SEE NO REASON TO NOT INCLUDE POPS ATTM. && .IND WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH ALL ZONES TIL 12Z FRI. && PUMA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 545 AM EST THU MAR 9 2006 INZ021-028>031-035>049-051>057-060>065-067>072-101100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 545 AM EST THU MAR 9 2006 ...FLOOD WATCH IN EFFECT FOR ALL OF CENTRAL INDIANA THROUGH TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED ACROSS CENTRAL INDIANA FROM TODAY UNTIL ABOUT MIDNIGHT TONIGHT. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE SEVERE...ESPECIALLY FROM THE LATE AFTERNOON HOURS TODAY TO AROUND MIDNIGHT TONIGHT. DAMAGING WINDS APPEAR TO THE MAIN THREAT AT THIS TIME...WITH LARGE HAIL A SECONDARY THREAT. ISOLATED TORNADOES ARE ALSO POSSIBLE...MAINLY SOUTH OF A ROCKVILLE TO RUSHVILLE LINE. HEAVY AMOUNTS OF RAIN...POSSIBLY EXCEEDING TWO INCHES...ARE ALSO POSSIBLE INTO THE LATE EVENING HOURS OF TONIGHT. FLOODING MAY RESULT. IN ADDITION...SOUTH TO SOUTHWESTERLY WINDS...INDEPENDENT OF THUNDERSTORMS...MAY GUSTS TO NEAR 40 MPH THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM ACTIVITY IS POSSIBLE THIS WEEKEND ON SATURDAY AND SUNDAY. THE OVERALL WEATHER PATTERN REMAINS FAVORABLE FOR SEVERE THUNDERSTORMS OVER THE WEEKEND...AS WELL AS HEAVY RAINFALL. FLOODING PROBLEMS AS A RESULT OF ANY HEAVY RAIN WILL EXTEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE LATE EVENING HOURS. WEATHER SPOTTERS ARE ALSO ENCOURAGED TO REPORT HEAVY RAINFALL ACCUMULATIONS AND FLOODING IF OBSERVED. WEATHER SPOTTERS ARE ALSO ASKED TO MONITOR FUTURE WEATHER TRENDS AND STATEMENTS REGARDING THE SEVERE WEATHER THREAT THIS WEEKEND. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 221 PM EST THU MAR 9 2006 INZ021-028>031-035>039-043>048-051>057-060>065-067>072-092130- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HOWARD-JACKSON-JENNINGS- JOHNSON-KNOX-LAWRENCE-MARION-MARTIN-MONROE-MONTGOMERY-MORGAN-OWEN- PARKE-PUTNAM-RUSH-SHELBY-SULLIVAN-TIPPECANOE-TIPTON-VERMILLION-VIGO- WARREN- 221 PM EST THU MAR 9 2006 ...WIDESPREAD MODERATE TO HEAVY RAINS WILL OVER-SPREAD CENTRAL INDIANA THROUGH THE EVENING... RAINFALL...HEAVY AT TIMES WILL SPREAD RAPIDLY NORTHEAST AT 40 MPH ACROSS CENTRAL INDIANA THROUGH THE EVENING. RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR WILL BE COMMON. MUCH OF THE AREA MAY RECEIVE RAINFALL AMOUNTS IN EXCESS OF 2 INCHES THROUGH THE EVENING. MOTORISTS ARE URGED TO SLOW DOWN AND BE AWARE FOR STANDING WATER. IF YOU COME TO A FLOODED ROADWAY, TURN AROUND. DO NOT DRIVE THROUGH FLOODED ROADS. CO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 309 PM EST THU MAR 9 2006 INZ021-028>031-035>049-051>057-060>065-067>072-092215- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 309 PM EST THU MAR 9 2006 ...LARGE AREAS OF SHOWERS AND THUNDERSTORMS PUSHING INTO CENTRAL INDIANA... A LARGE AREA OF SHOWERS WITH SCATTERED THUNDERSTORMS WILL PUSH INTO CENTRAL INDIANA THIS AFTERNOON AND EVENING. SOME OF THE SHOWERS AND STORMS WILL PRODUCE HEAVY RAINS IN EXCESS OF ONE INCH IN A HOUR. WIND GUSTS ACCOMPANYING THE SHOWERS AND STORMS MAY REACH 35 TO 45 MPH. THE PRECIPITATION IS EXPECTED TO OCCUR THROUGH THE EVENING RUSH HOURS...MAKING THE EVENING COMMUTE MORE DIFFICULT THAN USUAL. THIS COMBINATION OF WIND AND HEAVY RAIN WILL MAKE DRIVING DIFFICULT. MOTORISTS ARE URGED TO EXERCISE CAUTION WHILE TRAVELING THIS AFTERNOON AND EVENING...AND BE PREPARED FOR RAPIDLY REDUCED VISIBILITIES AS WELL AS PONDING ON ROADWAYS. DO NOT DRIVE INTO AREAS WHERE WATER MAY COVER A ROADWAY. LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER UPDATES AND POSSIBLE WARNINGS. PUMA
The Indianapolis radar (KIND), 29 km away, was scanning. The volume nearest the first event began at 20:29 UTC.
7 flood, 1 thunderstorm wind. Local standard time, as filed.
Water was flowing over several roads in and around Paragon. No property damage was reported.
Several roads in the county were closed by high water. No property damage was reported.
Fourteen roads throughout the county were closed by high water. No property damage was reported.
Several state roads were flooded, and Brummett Creek left its banks east of Bloomington. No property damage was reported.
A car was caught in water on State Road 46 at Rattlesnake Creek.
A car was caught in high water on East 21st Street, and five feet of standing water was reported on Eastbourne Drive.
A tree felled by thunderstorm winds was struck by a vehicle later in the evening of 9 March 2006. The driver was injured (indirect).
County roads were flooded near Shoals. No property damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493414, 5493415, 5493416, 5493418, 5493419, 5493493, 5493417, 5493494.